Thursday, May 20, 2010

Lifting off....

Photobucket

from Larissa LaLi

Yes it's me, still alive and twitching! The last few weeks have been a nightmare. For a few months I've been taking Lyrica, an 'antiepileptic' type drug used for the treatment of nerve pain of peripheral neuropathy (mentioned here). Like many drugs I suppose, this one brought relief from some of the symptoms but over time the side effects increased - constant fatigue, dizziness, memory loss, depression, nausea. So then came the self imposed withdrawal and oh my I do now have such respect for anybody who's managed to give up mind altering drugs. No details, I don't want to think about it and you don't want to read it. Now I'm determined to conquer the nerve pain through meditation/relaxation. It may take time but it will happen. I apologise for not being able to visit your blogs just now. I send loving thoughts to you all. Be kind to yourself. We are all in this journey together...

24 comments:

Marion said...

I went through the same thing with Lyrica. I had a botched back surgery 2 years ago and have constant nerve pain, mostly sciatic. It helped me sleep, some, but I gained 30 pounds in like 4 months, got depressed and just felt like crap overall. I stopped it a little over a month ago, and I'm finally over the diarrhea and the upset stomach. I will never take that drug again. Too many side effects. I'm trying to learn to live with the pain on less medication. It's a mess. I hope you're feeling much better! Blessings!

I see the bridge! said...

Oh I hear you! I also take Lyrica but for me it works wonderfully except for the weight gaining issues, however Neurontin ( same sort of drug) did that to me...I do hope you are starting to feel the 'Oh what a beautiful day' feeling again soon, as it is awful when it is gone.
I do have MS and whilst it completely sucks, having to leave my old job has meant I can spend a lot of time being 'arty' without feeling guilty!
Look forward to hearing from you again soon when you are feeling better.
Kiss Noises Linda

Gloria said...

Oh sorry to hear about this. I do hope you are feeling better. Take care.

AnastasiaC said...

oh dear - take care!! so many side effects...hope you find some success with the relaxtion...

Hot Fudge said...

You have been missed and I'm relieved to read your wonderful blog once again. I can only imagine what you have been going through and I really hope that the road will be a lot easier for you from now on.

Splendid Little Stars said...

sending hugs and love. You are in my thoughts and heart.

Joanna Jenkins said...

I yiyi, that does not sound fun. I hope you're feeling better each day.

Be well,
xoxoxo

Grand Purl Baa said...

Hey Chrissy that sounds crap.
Thinking of you girl.
The very best with it.
Loani

José said...

Wish you strength and welness!

Rose said...

Sorry to hear youve been so unwell Chrisy. Its wonderful you have such a postivie attitude, I hope you get through those side effects real soon.

Rose

SoCalWendie said...

Sending you well wishes!

studioJudith said...

Rats!
Side effects suck.
The ultimate proof that there is
always a trade off. I'm currently attempting a withdrawal from Lexapro... VERY slowly. Actually like everything about it but the weight gain. Wish I could just come to a place of not giving a damn - but I resent the fact that I must choose between slim & cute or fat & happy!

So sorry you're having to deal with this - know that I'll be sending every piece of calming energy I can muster.

Big Hugs-

JJj

jeannette said...

Oh dear, I KNOW eventually will find something that works (to any remedy there are advantages and disadvantages!)
hang on and don't give up!

Sandra Darling Visual Art Creations said...

take care gorgeous girl xoxo

Solar panel installation said...

I am sorry to hear that. I hope you are all feeling better now. Those drugs really do have extreme side effects. Take care and God bless.

ArtSnark said...

Oh I hope you are feeling better soon. Sending big hugs & virtual chocolate to you

Natalia said...

Dear Chrisy - I think of you often, and hope that you are well soon. Love and hugs to you! xoxo

elsiee said...

sweet girl, if anyone can find the courage and strength to deal with pain in a more holistic way I have no doubt it is YOU... so sorry you've been through a rough time, you are in my thoughts

lyptis said...

Oh No Chrisy, that is terrible. I didnt know u were so sick. I hope ure getting better now!

That drug sounds pretty crazy. Its stupid really, u take drugs to get better and then u get sick in another way.

I know the meditation will help. It helped me and ure one strong monkey.

I dont know much about ur condition, but i found reducing stress and boosting the immune system naturally is very helpful for all sorts of physical and mental conditions.

Hope u get better soon, lots of hugs and kisses.

Queen of Dreamsz said...

Hi Chrisy,

I do know about drugs that relieve one symptom but ultimately create too many others...I've had to deal with the same things trying to give myself a break from the pain in my feet.

You are in my thoughts and yes..we are all on this journey together...I'll lift you up in spirit as I know how pain can alter your otherwise happy life.

((((((hugs))))))
Stephanie ♥

Sam said...

OH dear oh dear!!! Hope you are well on the road to being weened off that medication and that your body is recovering and that the meditation helps. Loving healing thoughts your way sweet heart...XOXO's

flossy-p said...

I'm so sorry to hear it's been so hard. It sounds like you've been through an awful time. Hugs to you.

Good luck on your natural therapy guest. Have you tried Yoga or acupuncture?

Sending you lots of healing pain free vibes .xx.

Nishant said...

Oh what a beautiful day' feeling again soon, as it is awful when it is gone.
PPC Advertising India

Anonymous said...

[url=http://hairtyson.com]buy Phen375[/url] are tablets that help reduce league weight. One of these tabs has to be enchanted with fizzy water be illogical, around 20 minutes already a meal, twice a day.